Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Got hit on leg. Bruise appeared. On blood thinning tablets. Any advice?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
hello Doctors
I banged my leg on the bed, whilst in hospital got massive bruise
now I am at home on blood thinning tablets as I had a procedure done on my heart
the bruise has nearly gone after three weeks ,, but I have a large lump inside where the bruise was
I am worried about this
can you give me any advice,,

Posted Fri, 5 Oct 2012 in Blood Disorders
Answered by Dr. Sudhir 2 hours later

Thanks for the question.

In view of details, this lump at the site of bruise is very likely to be a subcutaneous hematoma.

I think you should get a sonography done to know size and status of hematoma.

If the hematoma seems fresh with potential of re-bleed then this might need treatment.

Doctor can suggest pressure bandage on this to prevent further bleed.Doctor will also like to check your blood coagulation status and modify your blood thinners accordingly if needed.

Hope this answers your question.

Please ask if there are doubts.Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor